Alert archive / Arizona / Red Flag Warnings in 2011

Red Flag Warning 24, NWS Flagstaff, AZ

June 15, 20115 counties in Arizona

NWS Flagstaff, AZ issued this red flag warning at Jun 15, 2011, 2:37 PM MST for 5 counties in Arizona. It took effect at Jun 16, 2011, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2011, 2:37 PM MST (21:37 UTC)
In effect from
Jun 16, 2011, 11:00 AM MST
Expired
Jun 16, 2011, 8:00 PM MST
In force
9 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2011-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2011-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3250 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

786 
WWUS85 KFGZ 152137
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
237 PM MST WED JUN 15 2011

AZZ105>117-139-140-160945-
/O.UPG.KFGZ.FW.A.0020.110616T1800Z-110617T0300Z/
/O.NEW.KFGZ.FW.W.0024.110616T1800Z-110617T0300Z/
/O.NEW.KFGZ.FW.W.0025.110617T1800Z-110618T0300Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
237 PM MST WED JUN 15 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. A RED FLAG WARNING
HAS ALSO BEEN ISSUED FROM 11 AM TO 8 PM MST FRIDAY DUE TO STRONG
WINDS AND LOW RELATIVE HUMIDITIES. THE FIRE WEATHER WATCH THAT WAS
IN EFFECT FOR THURSDAY HAS BEEN UPGRADED TO THE RED FLAG WARNING.


* AFFECTED AREA: APACHE COUNTY...NAVAJO COUNTY...MOUNTAINS OF
  YAVAPAI COUNTY...AND MOST OF COCONINO COUNTY.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED FROM
  LATE MORNING THROUGH EARLY EVENING ON BOTH THURSDAY AND FRIDAY.

* 20-FOOT WINDS: SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OF 35
  TO 45 MPH.

* RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES 
  WILL RANGE FROM 5 TO 12 PERCENT. 

CRITICAL FIRE WEATHER CONDITIONS ARE ALSO POSSIBLE ACROSS NORTHERN
ARIZONA ON SATURDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ104-118-138-160945-
/O.NEW.KFGZ.FW.W.0024.110616T1800Z-110617T0300Z/
/O.NEW.KFGZ.FW.W.0025.110617T1800Z-110618T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
237 PM MST WED JUN 15 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. A RED FLAG WARNING
HAS ALSO BEEN ISSUED FROM 11 AM TO 8 PM MST FRIDAY DUE TO STRONG
WINDS AND LOW RELATIVE HUMIDITIES. 


* AFFECTED AREA: NORTHERN GILA COUNTY...OAK CREEK AND SYCAMORE CANYONS.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED FROM
  LATE MORNING THROUGH EARLY EVENING ON BOTH THURSDAY AND FRIDAY.

* 20-FOOT WINDS: SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS OF
  35 TO 40 MPH. 

* RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES 
  WILL RANGE FROM 5 TO 12 PERCENT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
4 follow-up statements
507 
WWUS85 KFGZ 160508
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1008 PM MST WED JUN 15 2011

AZZ104>118-138>140-161300-
/O.CON.KFGZ.FW.W.0024.110616T1800Z-110617T0300Z/
/O.CON.KFGZ.FW.W.0025.110617T1800Z-110618T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
1008 PM MST WED JUN 15 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST 
FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST 
THURSDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. A 
RED FLAG WARNING REMAINS IF EFFECT FROM 11 AM TO 8 PM MST FRIDAY 
DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. 

* AFFECTED AREA: APACHE COUNTY...NAVAJO COUNTY...MOUNTAINS OF 
  YAVAPAI COUNTY...AND MOST OF COCONINO COUNTY.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED FROM 
  LATE MORNING THROUGH EARLY EVENING ON BOTH THURSDAY AND 
  FRIDAY.

* 20-FOOT WINDS: SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OF
  35 TO 45 MPH. 

* RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES 
  WILL RANGE FROM 5 TO 12 PERCENT.

CRITICAL FIRE WEATHER CONDITIONS ARE ALSO POSSIBLE ACROSS
NORTHERN ARIZONA ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
651 
WWUS85 KFGZ 160917
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
217 AM MST THU JUN 16 2011

AZZ104>118-138>140-162130-
/O.NEW.KFGZ.FW.A.0021.110618T1800Z-110619T0300Z/
/O.CON.KFGZ.FW.W.0024.110616T1800Z-110617T0300Z/
/O.CON.KFGZ.FW.W.0025.110617T1800Z-110618T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
217 AM MST THU JUN 16 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES...

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES.

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
THURSDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. A RED
FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITIES.

* AFFECTED AREA: APACHE COUNTY...NAVAJO COUNTY...MOUNTAINS OF
  YAVAPAI COUNTY...AND COCONINO COUNTY.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED FROM
  LATE MORNING THROUGH EARLY EVENING TODAY...FRIDAY...AND SATURDAY.

* 20-FOOT WINDS: SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OF 
  35 TO 45 MPH.

* RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES 
  WILL RANGE FROM 5 TO 12 PERCENT.

CRITICAL FIRE WEATHER CONDITIONS ARE ALSO POSSIBLE ACROSS
NORTHERN ARIZONA ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
371 
WWUS85 KFGZ 162248
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
348 PM MST THU JUN 16 2011

AZZ104>109-171200-
/O.CAN.KFGZ.FW.W.0025.110617T1800Z-110618T0300Z/
/O.CON.KFGZ.FW.W.0024.000000T0000Z-110617T0300Z/
/O.CON.KFGZ.FW.A.0021.110618T1800Z-110619T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-
348 PM MST THU JUN 16 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES...

...RED FLAG WARNING IS CANCELLED FOR FRIDAY...

* TIMING: CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED THROUGH
  8 PM THIS EVENING...FRIDAY...AND SATURDAY.

* 20-FOOT WINDS: SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OF 
  35 TO 45 MPH.

* RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES 
  WILL RANGE FROM 5 TO 12 PERCENT.

CRITICAL FIRE WEATHER CONDITIONS ARE ALSO POSSIBLE ACROSS
NORTHERN ARIZONA ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING AND FIRE
WEATHER WATCH.

&&

$$

AZZ118-170000-
/O.CAN.KFGZ.FW.W.0024.000000T0000Z-110617T0300Z/
/O.CAN.KFGZ.FW.W.0025.110617T1800Z-110618T0300Z/
/O.CAN.KFGZ.FW.A.0021.110618T1800Z-110619T0300Z/
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
348 PM MST THU JUN 16 2011

...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW
RELATIVE HUMIDITIES...

...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW
RELATIVE HUMIDITIES...

...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW
RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE RED
FLAG WARNING. THE RED FLAG WARNING HAS BEEN CANCELLED. THE FIRE
WEATHER WATCH HAS BEEN CANCELLED. 


$$

AZZ110>117-138>140-171200-
/O.CON.KFGZ.FW.W.0024.000000T0000Z-110617T0300Z/
/O.CON.KFGZ.FW.W.0025.110617T1800Z-110618T0300Z/
/O.CON.KFGZ.FW.A.0021.110618T1800Z-110619T0300Z/
CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
348 PM MST THU JUN 16 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES... 

* TIMING: CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED THROUGH
  8 PM THIS EVENING...FRIDAY...AND SATURDAY.

* 20-FOOT WINDS: SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OF 
  35 TO 40 MPH.

* RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES WILL
  RANGE FROM 5 TO 12 PERCENT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING AND FIRE
WEATHER WATCH.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
485 
WWUS85 KFGZ 170303
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
803 PM MST THU JUN 16 2011

AZZ110>117-138>140-171515-
/O.EXP.KFGZ.FW.W.0024.000000T0000Z-110617T0300Z/
/O.CON.KFGZ.FW.W.0025.110617T1800Z-110618T0300Z/
/O.CON.KFGZ.FW.A.0021.110618T1800Z-110619T0300Z/
CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
803 PM MST THU JUN 16 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. 


* TIMING: FOR TONIGHT CRITICAL FIRE WEATHER CONDITIONS ARE
  BEGINNING TO DIMINISH AS WINDS BEGIN TO DECREASE AND RELATIVE
  HUMIDITY INCREASES. A FEW LOCATION WILL CONTINUE TO SEE CRITICAL
  FIRE WEATHER CONDITIONS THROUGH 830 PM MST. CRITICAL FIRE
  WEATHER CONDITIONS CAN BE EXPECTED AGAIN FROM 11 AM MST THROUGH
  8 PM MST FRIDAY...AND SATURDAY.

* 20-FOOT WINDS: SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OF 35
  TO 40 MPH ARE FORECAST FOR FRIDAY AND SATURDAY.

* RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES 
  WILL RANGE FROM 5 TO 12 PERCENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING AND FIRE
WEATHER WATCH.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$

AZZ104>109-171515-
/O.EXP.KFGZ.FW.W.0024.000000T0000Z-110617T0300Z/
/O.CON.KFGZ.FW.A.0021.110618T1800Z-110619T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-
803 PM MST THU JUN 16 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. 


* TIMING: FOR TONIGHT CRITICAL FIRE WEATHER CONDITIONS ARE
  BEGINNING TO DIMINISH AS WINDS BEGIN TO DECREASE AND RELATIVE
  HUMIDITY INCREASES. A FEW LOCATION WILL CONTINUE TO SEE CRITICAL
  FIRE WEATHER CONDITIONS THROUGH 830 PM MST. CRITICAL FIRE
  WEATHER CONDITIONS CAN BE EXPECTED FROM 11 AM MST THROUGH 8 PM
  MST SATURDAY.

* 20-FOOT WINDS: SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OF 
  35 TO 45 MPH.

* RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES 
  WILL RANGE FROM 5 TO 12 PERCENT.

CRITICAL FIRE WEATHER CONDITIONS ARE ALSO POSSIBLE ACROSS
NORTHERN ARIZONA ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING AND FIRE
WEATHER WATCH.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 15, 9:07 AM MST, 5 hours 30 minutes earlier.

Area forecast discussion, Jun 15, 9:07 AM MST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
907 AM MST WED JUN 15 2011

.SYNOPSIS...HIGH PRESSURE WILL MOVE ACROSS ARIZONA TODAY...BRINGING
WARM DAYTIME TEMPERATURES. FROM THURSDAY THROUGH SUNDAY...WINDY
CONDITIONS WILL RETURN ONCE AGAIN...WITH VERY DRY CONDITIONS ACROSS
THE NORTHLAND. AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH FAR
NORTHERN ARIZONA SATURDAY AND BRING A SLIGHT CHANCE OF DRY
THUNDERSTORMS TO THE GRAND CANYON AREA.

&&

.DISCUSSION...MOSTLY CLEAR SKIES DOMINATE THE NORTHLAND THIS MORNING
WITH SOME AREAS OF SMOKE ACROSS OUR FAR SOUTHEASTERN ZONES NEAREST
THE WALLOW FIRE. WARM AND DRY WEATHER LOOKS ON TAP THIS AFTERNOON WITH
NO MAJOR UPDATES NEEDED THIS MORNING.

&&

.PREV DISCUSSION /330 AM MST/...FORECAST MODELS ARE IN GENERAL
AGREEMENT WITH THE LARGE SCALE PATTERN. FOR TODAY...HIGH PRESSURE
WILL MOVE ACROSS OUR STATE...WITH ABOVE NORMAL HIGH TEMPERATURES AND
CLEAR SKIES. SOUTHWESTERLY SURFACE WINDS SHOULD RETURN FOR THE
AFTERNOON.

FROM THURSDAY THROUGH SUNDAY...A BROAD TROUGH OF LOW PRESSURE WILL
SET UP OVER THE WESTERN U.S...WITH INCREASING SOUTHWEST FLOW ALOFT
OVER ARIZONA. SURFACE SOUTHWESTERLY AFTERNOON WIND GUSTS SHOULD
REACH INTO THE 35 MPH RANGE AS SOON AS THURSDAY FOR AREAS ALONG AND
NORTH OF THE RIM. VERY GUSTY CONDITIONS ARE EXPECTED FRIDAY AND
SATURDAY. WITH WIND GUSTS OVER 40 MPH POSSIBLE SATURDAY AS AN UPPER
LEVEL DISTURBANCE BRUSHES FAR NORTHERN ARIZONA. MODELS DO HAVE SOME
MID LEVEL MOISTURE AND LIFT WITH THIS FEATURE...INSTABILITY IS NOT
QUITE THERE YET AND WE WILL KEEP A SLIGHT CHANCE OF DRY
THUNDERSTORMS GOING FOR THE KAIBAB PLATEAU AND GRAND CANYON AREAS ON
SATURDAY. STILL LOOKING WINDY ON SUNDAY AS THE UPPER TROUGH IS
SLOWLY TO LEAVE THE INTERMOUNTAIN WEST. MAX TEMPERATURES SHOULD FALL
TO SLIGHT BELOW LEVELS FOR THE WEEKEND.

MONDAY LOOKS LIKE A TRANSITION PERIOD TO WEST THEN NORTHWEST FLOW
ALOFT AS WARM HIGH PRESSURE BUILDS IN FROM THE WEST. EXPECT LIGHT
SURFACE WINDS BOTH MONDAY AND TUESDAY WITH MAX TEMPS STARTING A
WARMING TREND.

TUESDAY AND LATER NEXT WEEK...HIGH PRESSURE WILL LIKELY BUILD AGAIN
WITH LIGHT WINDS AND DRY CONDITIONS.

&&

.AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS WILL CONTINUE
THROUGH THE 24 HOUR FORECAST PERIOD. STRONGER WINDS ARE FORECAST FOR
THURSDAY. AREAS OF SMOKE FROM THE WALLOW FIRE WILL AFFECT PORTIONS
OF FAR EAST-CENTRAL ARIZONA. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.

&&

.FIRE WEATHER...A SLIGHT NORTHERLY COMPONENT TO THE WIND WILL
PERSIST THROUGH LATE MORNING TODAY...BEFORE SOUTHWESTERLY WINDS
RETURN BY AFTERNOON. AFTERNOON RELATIVE HUMIDITIES WILL REMAIN VERY
LOW. ANOTHER LATE-SEASON TROUGH WILL DEVELOP ACROSS THE GREAT BASIN
BY THURSDAY. THIS WILL SIGNIFICANTLY INCREASE SOUTHWEST WINDS ACROSS
THE DISTRICT BY LATE MORNING THURSDAY. THE COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS ACROSS MUCH OF NORTHERN ARIZONA AND A FIRE
WEATHER WATCH HAS BEEN ISSUED FOR THURSDAY.

FRIDAY THROUGH SUNDAY...A LATE-SEASON AND LONG-WAVE TROUGH WILL
PERSIST OVER THE GREAT BASIN THROUGH THIS PERIOD. EXPECT GUSTY
SOUTHWEST WINDS AND POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS
EACH DAY. WINDS WILL GENERALLY RANGE FROM 15 TO 25 MPH WITH GUSTS
FROM 35 TO 40 MPH EACH AFTERNOON. MOISTURE VALUES ARE NOT EXPECTED
TO INCREASE...ALTHOUGH TEMPERATURES WILL SLOWLY DECREASE. CRITICAL
FIRE WEATHER CONDITIONS ARE EXPECTED EACH DAY.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH IN EFFECT
THURSDAY MORNING THROUGH THURSDAY EVENING FOR FIRE WEATHER ZONES
AZZ105>117-139-140.

&&

PUBLIC.....................OUTLER / DL
AVIATION/FIRE WX...........RB / DB

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jun 15, 4:25 AM MST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
425 AM MST WED JUN 15 2011

AZZ004>018-037>040-160730-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
425 AM MST WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT
FAIR WEATHER IS EXPECTED TODAY ACROSS NORTHERN ARIZONA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GUSTY SOUTHWEST WINDS WILL RETURN TO NORTHERN ARIZONA STARTING
THURSDAY. CRITICAL FIRE WEATHER CONDITIONS ARE PROBABLE THURSDAY AND
A FIRE WEATHER WATCH IS IN EFFECT FOR MUCH OF THE AREA.SEE PRODUCT
PHXRFWFGZ FOR DETAILS. GUSTY WINDS WILL CONTINUE FRIDAY AFTERNOON
AND SHOULD PEAK IN SPEEDS SATURDAY. ADDITIONAL FIRE WEATHER WATCHES
AND A WIND ADVISORIES MAY BE ISSUED VALID FRIDAY AND SATURDAY. STAY
TUNED FOR UPDATES.

MUCH LESS WIND IS FORECAST FOR MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

41

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 3:54 AM MSTFire Weather WatchFGZApache, Coconino, Navajo, Yavapai11 hr
Jun 15, 2:37 PM MSTRed Flag WarningFGZApache, Coconino, Gila, Navajo, Yavapai53 hr
Jun 15, 2:45 PM MSTWind AdvisoryFGZApache, Coconino, Navajo28 hr

Nearby

Red Flag Warnings in Arizona, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.